Alert archive / Nebraska / Tornado Warnings in 2025
Tornado Warning 3, NWS Hastings, NE
NWS Hastings, NE issued this tornado warning at May 18, 2025, 10:10 PM CDT for Fillmore County, Nebraska. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2025, 10:10 PM CDT (03:10 UTC)
- Expired
- May 18, 2025, 10:18 PM CDT
- In force
- 8 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Fillmore County, NE
The radar
The Grand Island radar (KUEX), 76 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 6:01 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2635 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 286 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
678
WFUS53 KGID 190310
TORGID
NEC059-190400-
/O.NEW.KGID.TO.W.0003.250519T0310Z-250519T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Hastings NE
1010 PM CDT Sun May 18 2025
The National Weather Service in Hastings has issued a
* Tornado Warning for...
Eastern Fillmore County in south central Nebraska...
* Until 1100 PM CDT.
* At 1009 PM CDT, a severe thunderstorm capable of producing a
tornado was located near Shickley, or 31 miles northwest of
Fairbury, moving northeast at 30 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Strang around 1015 PM CDT.
Geneva around 1025 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4035 9763 4035 9769 4043 9771 4064 9747
4051 9737 4044 9737
TIME...MOT...LOC 0309Z 227DEG 25KT 4039 9768
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Rossi1 follow-up statement
266
WWUS53 KGID 190318
SVSGID
Severe Weather Statement
National Weather Service Hastings NE
1018 PM CDT Sun May 18 2025
NEC059-190328-
/O.CAN.KGID.TO.W.0003.000000T0000Z-250519T0400Z/
Fillmore NE-
1018 PM CDT Sun May 18 2025
...THE TORNADO WARNING FOR EASTERN FILLMORE COUNTY IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning has been cancelled. However, gusty winds and
heavy rain are still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Nebraska.
&&
LAT...LON 4035 9763 4035 9769 4043 9771 4064 9747
4051 9737 4044 9737
TIME...MOT...LOC 0317Z 227DEG 25KT 4042 9763
$$
RossiWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this tornado warning went out at May 18, 6:32 PM CDT, 3 hours 38 minutes earlier. Its key messages:
- A couple waves of thunderstorms are expected this evening into the overnight hours. Some of these storms may have Large Hail, Damaging Winds and a tornado possible.
- Thunderstorms are expected to develop Monday afternoon along/near Highway 281. These storms could be severe as well.
- Cooler Tuesday and Tuesday night. Then warming to near climatic normals for late May.
Area forecast discussion, May 18, 6:32 PM CDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Hastings NE 632 PM CDT Sun May 18 2025 .KEY MESSAGES... - A couple waves of thunderstorms are expected this evening into the overnight hours. Some of these storms may have Large Hail, Damaging Winds and a tornado possible. - Thunderstorms are expected to develop Monday afternoon along/near Highway 281. These storms could be severe as well. - Cooler Tuesday and Tuesday night. Then warming to near climatic normals for late May. && .DISCUSSION... Issued at 358 PM CDT Sun May 18 2025 The primary focus today has been on this evening and overnight thunderstorm/severe forecast. The models have been steady today, showing more coverage across south central Nebraska and north central Kansas, than yesterdays runs. The CAM guidance indicates the potential for a couple of rounds or waves of thunderstorms this evening and overnight. The first round will develop in the next hour or two, and arching across much of the forecast area, and moving from southwest to northeast with time. These storms could be severe as warm moist air continues to advect northward. These storms are likely to remain somewhat elevated at first. Instability decreases to the north, but shear remains plentiful. On its heels, the next round is firing as of 3:45 PM from northeast Colorado southwest to west of Dodge City, KS. These storms are expected to be severe. These storms will be round two moving towards the area this evening with the chance for supercells with very large hail, tornadoes and damaging winds. Some of these storms, especially those that begin in far NE Colorado could persist and become a line and move eastward during the overnight hours. Tomorrow, the whole system will move eastward. A lull in activity is expected during the morning hours, but then storms could fire along the dryline, as well as the cold front, which will be slightly behind the dryline. There remains a question on where the convection will develop, but the most favored area is along and and east of Highway 281 and track eastward during the afternoon and evening hours. An additional question is how will today's convection and any outflow boundaries impact the evolution of tomorrow's convection. Beyond these two days of severe weather, cooler air will settle in with highs in the 50s and 60s. Lows Wednesday morning in central Nebraska could bring a chance for some frost. The remainder of the forecast, there are a few chances for precipitation off and on and temperatures will be in the 70s generally. && .AVIATION /00Z TAFS THROUGH 00Z MONDAY/... Issued at 632 PM CDT Sun May 18 2025 For KGRI/KEAR Airports: Thunderstorms have developed south of the terminals and they are expected to move northward over the next hour or two. Kept thunderstorms prevailing at both terminals for much of the overnight hours. East/southeast winds will persist and be breezy for much of the overnight hours. MVFR to IFR ceilings are possible towards the early morning hours at both terminals. There is another round of thunderstorms possible tomorrow afternoon. KGRI will have a higher likelihood of seeing thunderstorms develop than KEAR, but how convection evolves overnight could impact tomorrow's storm evolution. && .GID WATCHES/WARNINGS/ADVISORIES... NE...None. KS...None. && DISCUSSION...Billings Wright AVIATION...Billings Wright
Hazardous weather outlook, May 18, 3:26 PM CDT, 6 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 326 PM CDT Sun May 18 2025 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 192030- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 326 PM CDT Sun May 18 2025 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms are expected to move from the southwest to the northeast across the area this afternoon through the evening and into tonight. Some of these storms are likely to be severe, and the strongest storms may produce hail over 2 inches in diameter, isolated tornadoes, and localized wind gusts up to 60 MPH. The main timeframe for severe weather is between 4pm to 3am. Severe weather is possible across the entire area, but the most favored area for very large hail and tornadoes is southwest of a line from Lexington to Hebron. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered thunderstorms are expected to redevelop on Monday, and some of these may also become severe. The highest risk is expected to be near and east of Highway 281 in the 3pm to 10pm timeframe. The primary hazard will be large hail, but an isolated tornado or two cannot be ruled out. Patchy frost is possible as temperatures fall into the mid 30s in areas north and west of the tri-cities Wednesday night into Thursday morning. Off and on chances for thunderstorms return to the area for the Memorial Day weekend. && More information may be obtained at the following web page: https://www.weather.gov/hastings Billings Wright
In the hours before
Local storm report, May 18, 10:02 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
1002 PM CDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM Tstm Wnd Gst 3 ENE Edgar 40.39N 97.91W
05/18/2025 M54 MPH Clay NE Mesonet
&&
NOAA/NWS/MoritzLocal storm report, May 18, 10:03 PM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
1003 PM CDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM Tstm Wnd Gst 5 W Davenport 40.31N 97.90W
05/18/2025 E57 MPH Nuckolls NE Mesonet
&&
NOAA/NWS/MoritzLocal storm report, May 18, 10:04 PM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
1004 PM CDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM Tstm Wnd Gst 3 NNW Oak 40.28N 97.92W
05/18/2025 M60 MPH Nuckolls NE Mesonet
&&
NOAA/NWS/MoritzLocal storm report, May 18, 10:06 PM CDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
1006 PM CDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM Tstm Wnd Gst 3 N Genoa 41.49N 97.73W
05/18/2025 M51 MPH Nance NE Mesonet
&&
NOAA/NWS/MoritzLocal storm report, May 18, 10:07 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Hastings NE
1007 PM CDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0959 PM Tstm Wnd Gst Clay Center 40.53N 98.05W
05/18/2025 M53 MPH Clay NE Mesonet
&&
NOAA/NWS/MoritzSpecial weather statement, May 18, 10:07 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Hastings NE
1007 PM CDT Sun May 18 2025
KSZ005-NEZ074-083>085-190345-
Phillips KS-Franklin NE-Webster NE-Kearney NE-Harlan NE-
1007 PM CDT Sun May 18 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PHILLIPS...
NORTHWESTERN WEBSTER...FRANKLIN...SOUTHEASTERN KEARNEY AND EAST
CENTRAL HARLAN COUNTIES THROUGH 1045 PM CDT...
At 1006 PM CDT, Doppler radar was tracking a strong thunderstorm over
Naponee, or 24 miles northeast of Phillipsburg, moving northeast at
30 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Bloomington around 1010 PM CDT.
Franklin around 1015 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 100 AM CDT for north central
Kansas...and south central Nebraska.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Nebraska.
&&
LAT...LON 4051 9873 4035 9872 4035 9868 4020 9864
4000 9902 4000 9907 3998 9907 3995 9912
4017 9922
TIME...MOT...LOC 0306Z 226DEG 27KT 4007 9911
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
RossiThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 7:06 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper, Phelps | 24 min |
| May 18, 7:12 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls, Webster | 48 min |
| May 18, 7:17 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney | 28 min |
| May 18, 7:18 PM CDT | Severe Thunderstorm Warning | GID | Dawson, Gosper | 27 min |
| May 18, 7:44 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall | 31 min |
| May 18, 8:02 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Hall, Howard, Sherman | 43 min |
| May 18, 8:26 PM CDT | Severe Thunderstorm Warning | GID | Howard | 18 min |
| May 18, 8:53 PM CDT | Flash Flood Warning | GID | Nuckolls, Webster | 6 hr |
| May 18, 8:54 PM CDT | Severe Thunderstorm Warning | GID | Harlan | 40 min |
| May 18, 9:37 PM CDT | Flash Flood Warning | GID | Clay, Nuckolls | 5 hr |
| May 18, 10:04 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore, Hamilton, Nuckolls, Thayer, York | 41 min |
| May 18, 10:07 PM CDT | Special Weather Statement | GID | Franklin | 38 min |
| May 18, 10:45 PM CDT | Flash Flood Warning | GID | Clay, Fillmore, Nuckolls, Thayer | 4 hr |
| May 18, 11:01 PM CDT | Severe Thunderstorm Warning | GID | Franklin, Nuckolls, Webster | 44 min |
| May 18, 11:07 PM CDT | Special Weather Statement | GID | Dawson | 38 min |
| May 18, 11:19 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson | 26 min |
| May 18, 11:39 PM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Sherman | 51 min |
| May 18, 11:44 PM CDT | Severe Thunderstorm Warning | GID | Sherman, Valley | 46 min |
| May 19, 12:22 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Greeley, Hall, Howard, Sherman, Valley | 53 min |
| May 19, 12:39 AM CDT | Special Weather Statement | GID | Adams, Franklin, Kearney | 36 min |
| May 19, 1:54 AM CDT | Areal Flood Advisory | GID | Hall | 2 hr |
| May 19, 2:54 AM CDT | Areal Flood Warning | GID | Clay, Fillmore, Nuckolls, Thayer, Webster | 28 hr |
| May 19, 2:06 PM CDT | Special Weather Statement | GID | Merrick, Nance | 24 min |
| May 19, 2:20 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance | 40 min |
| May 19, 2:46 PM CDT | Tornado Warning | GID | Nance | 26 min |
| May 19, 2:50 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Polk | 40 min |
| May 19, 2:56 PM CDT | Severe Thunderstorm Warning | GID | Clay, Hamilton, Polk, York | 37 min |
| May 19, 3:10 PM CDT | Severe Thunderstorm Warning | GID | Nance | 50 min |
| May 19, 3:19 PM CDT | Severe Thunderstorm Warning | GID | Clay, Nuckolls | 41 min |
| May 19, 3:24 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Nance, Polk | 51 min |
| May 19, 3:28 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Polk, York | 33 min |
| May 19, 3:57 PM CDT | Severe Thunderstorm Warning | GID | Clay, Nuckolls | 48 min |
| May 19, 3:58 PM CDT | Severe Thunderstorm Warning | GID | Polk | 47 min |
| May 19, 4:15 PM CDT | Severe Thunderstorm Warning | GID | Clay, Fillmore | 24 min |
| May 19, 4:20 PM CDT | Severe Thunderstorm Warning | GID | Nuckolls | 40 min |
| May 19, 5:05 PM CDT | Special Weather Statement | GID | Nuckolls | 25 min |
| May 19, 5:19 PM CDT | Special Weather Statement | GID | York | 41 min |
Nearby
Tornado Warnings in Nebraska, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.